Thunderstorm Wind, Fayette
- When
- June 29, 9:23 PM CST
- Where
- Fayette County, 7 mi NW of Westgate
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $750
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.833, -92.100
Thunderstorm wind gusts of 60 to 65 mph knocked down trees and power lines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Thunderstorm wind gusts of 60 to 65 mph knocked down trees and power lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 29, 1:53 PM CST, 7 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 253 PM CDT WED JUN 29 2005 .SHORT TERM...TODAY THROUGH SATURDAY MAIN FORECAST CONCERN IS SEVERE WEATHER POTENTIAL FOR THIS EVENING AND INTO TONIGHT. LATEST WATER VAPOR SATELLITE IMAGERY INDICATES TWO SHORTWAVES TROUGHS OVER SOUTH DAKOTA AND WESTERN IOWA. LATEST RADAR MOSAIC INDICATES LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM CENTRAL MINNESOTA TO EASTERN IOWA. THIS IS RESPONSE TO LAPS 850MB MOISTURE TRANSPORT VECTORS. LATEST 18Z SURFACE ANALYSIS INDICATES SURFACE LOW OVER EASTERN DAKOTAS WITH WARM FRONT EXTENDING SOUTHEAST INTO EASTERN IOWA AND WESTERN ILLINOIS. COLD FRONT EXTENDS SOUTH FROM LOW INTO CENTRAL KANSAS. BOTH THE 12Z GFS AND NAM IN GOOD AGREEMENT IN BUILDING UPPER LEVEL RIDGE INTO FORECAST AREA FRIDAY AND SATURDAY. 12Z GFS HAS A SLIGHTLY BETTER HANDLE ON CURRENT UPPER LEVEL FEATURES PER LATEST WATER VAPOR IMAGERY. BOTH NAM AND GFS HAVE A GOOD HANDLE ON CURRENT SURFACE FEATURES AND MOISTURE LEVELS PER LATEST VISIBLE SATELLITE IMAGERY. WILL TAKE A BLEND THROUGH FORECAST PERIOD. SURFACE LOW AND ASSOCIATED FRONTS WILL TRACK EAST ACROSS FORECAST AREA THIS EVENING AND TONIGHT. GOOD INSTABILITY OUT AHEAD OF SURFACE FRONTS WITH RUC40 INDICATING SURFACE BASE CAPE OF 3000-3500 J/KG ACROSS FORECAST AREA BY 03Z. RUC40 INDICATING 0-6KM SHEAR OF 40-45 KNOTS THIS EVENING AND 0-3KM SHEAR OF 30-35 KNOTS ACROSS FORECAST AREA. FEEL SUPERCELL THUNDERSTORMS WILL DEVELOP ALONG WARM FRONT LATE THIS AFTERNOON AND EVENING ACROSS FORECAST AREA. RUC40 INDICATES 0- 1KM SHEAR OF 35 KNOTS ACROSS FORECAST AREA BY 03Z AND 0-1KM STORM RELATIVE HELICITY OF 250-325 M2/S2. THINKING BEST TORNADO THREAT WILL BE ALONG WARM FRONT AND THROUGH THIS EVENING. COLD FRONT OVER EASTERN SOUTH DAKOTA WILL TRACK EAST INTO FORECAST AREA BY 06Z. EXPECT ANOTHER LINE OF SHOWERS AND THUNDERSTORMS TO FORM ALONG COLD FRONT. LINE WILL BECOME LINEAR ALONG FRONT...WITH MAIN THREAT TO BE DAMAGING WINDS. NAM INDICATES 3-6KM SHEAR TO BE LESS THAN 5 KNOTS AND 700-500MB DEWPOINT DEPRESSION OF 16 DEGREES CELSIUS BY 6Z ACROSS FORECAST AREA. WILL CONTINUE WITH OCCASIONAL SHOWERS AND THUNDERSTORMS...AND SEVERE WORDING IN GRIDS FOR THIS EVENING AND TONIGHT. COLD FRONT TRACKS EAST INTO EASTERN WISCONSIN BY 18Z THURSDAY. UPPER LEVEL AND SURFACE LOW TRACKS ALONG THE INTERNATIONAL BORDER. THIS ALLOWS FOR COLD POOL TO BE OVER NORTHERN PARTS OF FORECAST AREA DURING THE DAY THURSDAY. BOTH 12Z GFS AND NAM INDICATE TQ INDEX OF 15 OR GREATER OVER NORTH CENTRAL WISCONSIN BY 00Z FRIDAY. WILL CONTINUE WITH PREVIOUS FORECAST OF SMALL CHANCES OF PRECIPITATION OVER NORTH CENTRAL WISCONSIN. BOTH MODELS DO INDICATE GOOD COLD AIR ADVECTION BEHIND COLD FRONT...WITH NAM INDICATING 850MB TEMPERATURES OF AROUND PLUS TWELVE DEGREES ACROSS FORECAST AREA BY 00Z FRIDAY. SURFACE RIDGE BUILDS INTO THE GREAT LAKES REGION BY 00Z SATURDAY. COLDER AIR CONTINUES TO FILTER INTO FORECAST AREA THURSDAY NIGHT AND INTO FRIDAY...WITH NAM INDICATING 850MB TEMPERATURES OF 6 TO 10 DEGREES CELSIUS OVER FORECAST AREA FRIDAY. TRENDED FOR COOLER TEMPERATURES FRIDAY. UPPER MIDWEST AND GREAT LAKES REGION UNDER SOUTHERLY FLOW BY 18Z SATURDAY. BOTH NAM AND GFS INDICATING GOOD 850MB MOISTURE TRANSPORT VECTORS INTO WESTERN FORECAST AREA BY 18Z SATURDAY. WILL CONTINUE WITH PREVIOUS FORECAST OF SMALL CHANCES OF PRECIPITATION IN WESTERN FORECAST AREA. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY MAIN CONCERN THROUGH FORECAST PERIOD IS PRECIPITATION CHANCES. BOTH THE 00Z GFS AND ECMWF IN AGREEMENT IN DEVELOPING UPPER LEVEL ZONAL FLOW ACROSS THE CONTINENTAL U.S. THROUGH PERIOD. BIGGEST DIFFERENCES IN MODELS ARE THE TIMING AND STRENGTH OF SHORTWAVE TROUGHS EMBEDDED IN ZONAL FLOW. DUE TO THE INCONSISTENCIES IN TIMING AND STRENGTH OF SHORTWAVE TROUGHS OF MODELS...WILL CONTINUE WITH THE PREVIOUS FORECAST OF PRECIPITATION CHANCES THROUGH PERIOD. FORECAST CONFIDENCE IS MODERATE. TEMPERATURES WILL BE MORE SEASONABLE NEXT WEEK...AS BOTH THE 00Z GFS AND ECMWF INDICATE 850MB TEMPERATURES 15 TO 18 DEGREES CELSIUS ACROSS FORECAST AREA. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && DTJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 448 PM CDT WED JUN 29 2005 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-301100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 448 PM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT A WARM FRONT MOVING THROUGH THE AREA LATE THIS AFTERNOON WILL CONTINUE TO TRIGGER THUNDERSTORMS. ALTHOUGH THE ATMOSPHERE IS QUITE UNSTABLE...OTHER PARAMETERS ARE LIMITING THE GROWTH OF THESE STORMS SO THE LIKELIHOOD OF SEVERE WEATHER INTO THE EARLY EVENING IS RELATIVELY LOW. A COLD FRONT MOVING IN FROM THE WEST APPEARS TO BE THE MAIN SEVERE WEATHER TRIGGER LATER THIS EVENING. STORMS WERE DEVELOPING NEAR THIS FRONT...ALONG THE SOUTH DAKOTA AND MINNESOTA STATE BORDER. THESE STORMS WILL APPROACH SOUTHEAST MINNESOTA AFTER 7 PM AND MAY FORM A SQUALL LINE ADVANCING FROM WEST TO EAST. IT WILL LIKELY MOVE THROUGH SOUTHEAST MINNESOTA BETWEEN 8 PM AND 10 PM...AND COULD DEVELOP SOUTHWARD INTO NORTHEAST IOWA DURING THIS SAME TIME FRAME. STORMS WOULD REACH WESTERN WISCONSIN AROUND 10 PM AND MOVE OUT OF CENTRAL WISCONSIN BY 1 AM. THE MAIN SEVERE WEATHER THREAT WITH THIS LINE WILL BE DAMAGING WINDS ALTHOUGH ISOLATED TORNADOES WILL NEED TO BE WATCHED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE OF THUNDERSTORMS WILL RETURN BACK TO THE REGION SUNDAY AND MONDAY AS LOW LEVEL MOISTURE RETURNS ON THE BACK SIDE OF A SURFACE HIGH...AHEAD OF THE NEXT LOW PRESSURE MOVING INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ACROSS SOUTHEAST MINNESOTA DURING THE MID EVENING TIME FRAME...AND MAY ALSO BE NEEDED IN NORTHEAST IOWA IF STORMS DEVELOP SOUTHWARD. SPOTTER ACTIVATION IN WISCONSIN WOULD BE DURING THE LATE EVENING. A WATCH IS LIKELY EARLY THIS EVENING SO BE ALERT TO ACTIVATE WHEN THAT HAPPENS. .EMERGENCY MANAGEMENT COORDINATION... A CONFERENCE CALL WAS HELD EARLIER TODAY. NO ADDITIONAL CALLS ARE SCHEDULED AT THIS TIME. SHEA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 803 PM CDT WED JUN 29 2005 MNZ079-086>088-094>096-WIZ032-033-041-300800- BUFFALO-DODGE-FILLMORE-HOUSTON-LA CROSSE-MOWER-OLMSTED-TREMPEALEAU- WABASHA-WINONA THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 557 IN EFFECT UNTIL 3 AM CDT FOR THE FOLLOWING AREAS IN MINNESOTA THIS WATCH INCLUDES 7 COUNTIES IN SOUTHEAST MINNESOTA DODGE FILLMORE HOUSTON MOWER OLMSTED WABASHA WINONA IN WISCONSIN THIS WATCH INCLUDES 3 COUNTIES IN WEST CENTRAL WISCONSIN BUFFALO LA CROSSE TREMPEALEAU THIS INCLUDES THE CITIES OF...AUSTIN...CALEDONIA...DODGE CENTER... INDEPENDENCE...LA CROSSE...ONALASKA...ROCHESTER...RUSHFORD... WABASHA AND WINONA. SHEA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 915 PM CDT WED JUN 29 2005 IAZ008>011-018-019-029-030-WIZ053>055-061-300800- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD-MITCH ELL-RICHLAND-VERNON-WINNESHIEK THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 558 IN EFFECT UNTIL 3 AM CDT FOR THE FOLLOWING AREAS IN IOWA THIS WATCH INCLUDES 8 COUNTIES IN NORTH CENTRAL IOWA FLOYD MITCHELL IN NORTHEAST IOWA ALLAMAKEE CHICKASAW CLAYTON FAYETTE HOWARD WINNESHIEK IN WISCONSIN THIS WATCH INCLUDES 4 COUNTIES IN SOUTHWEST WISCONSIN CRAWFORD GRANT RICHLAND VERNON THIS INCLUDES THE CITIES OF...CHARLES CITY...CRESCO...DECORAH... ELKADER...NEW HAMPTON...OELWEIN...OSAGE...PLATTEVILLE... PRAIRIE DU CHIEN...RICHLAND CENTER...VIROQUA AND WAUKON. MNZ079-086>088-094>096-WIZ032-033-041-300800- BUFFALO-DODGE-FILLMORE-HOUSTON-LA CROSSE-MOWER-OLMSTED-TREMPEALEAU- WABASHA-WINONA TORNADO WATCH NUMBER 557 REMAINS VALID UNTIL 3 AM CDT FOR THE FOLLOWING AREAS IN MINNESOTA THIS WATCH INCLUDES 7 COUNTIES IN SOUTHEAST MINNESOTA DODGE FILLMORE HOUSTON MOWER OLMSTED WABASHA WINONA IN WISCONSIN THIS WATCH INCLUDES 3 COUNTIES IN WEST CENTRAL WISCONSIN BUFFALO LA CROSSE TREMPEALEAU THIS INCLUDES THE CITIES OF...AUSTIN...CALEDONIA...DODGE CENTER... INDEPENDENCE...LA CROSSE...ONALASKA...ROCHESTER...RUSHFORD... WABASHA AND WINONA. SHEA
The La Crosse radar (KARX), 132 km away, was scanning. The volume nearest the first event began at 03:24 UTC.
5 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2005Every state in 2005This day in weather historyWarnings in Iowa, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460071, 5460072, 5460073, 5460074, 5460075.